Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 141, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Nov 11, 2015, 6:01 PM CST for 4 counties in Illinois. It was in force for 59 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 11, 2015, 6:01 PM CST (00:01 UTC)
- Expired
- Nov 11, 2015, 7:00 PM CST
- In force
- 59 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Fulton County, IL, Knox County, IL, Peoria County, IL, Stark County, IL
The radar
The Quad Cities radar (KDVN), 95 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 11, 6:30 PM CST | TSTM WND DMG | Galesburg, IL | NUMEROUS TREES BLOWN DOWN IN TOWN |
| Nov 11, 6:32 PM CST | TSTM WND DMG | East Galesburg, IL | PORTION OF CHURCH ROOF BLOWN OFF |
| Nov 11, 6:35 PM CST | TSTM WND DMG | 2 Se Galesburg, IL | SEMI BLOWN OVER ON I-74 AT MILE MARKER 49 |
| Nov 11, 6:37 PM CST | TSTM WND DMG | 2 S Gilson, IL | BARN BLOWN DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 11, 3:20 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 358 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
494
WUUS53 KILX 120001
SVRILX
ILC057-095-143-175-120100-
/O.NEW.KILX.SV.W.0141.151112T0001Z-151112T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
601 PM CST WED NOV 11 2015
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PEORIA COUNTY IN CENTRAL ILLINOIS...
KNOX COUNTY IN WEST CENTRAL ILLINOIS...
NORTHERN FULTON COUNTY IN WEST CENTRAL ILLINOIS...
STARK COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 700 PM CST
* AT 600 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SHALE CITY TO FANDON...MOVING NORTHEAST AT 70
MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
PEORIA...GALESBURG...CANTON...BARTONVILLE...ABINGDON...KNOXVILLE...
FARMINGTON...ELMWOOD...BELLEVUE...PRINCEVILLE...WYOMING...DUNLAP...
CUBA...TOULON...HANNA CITY...GLASFORD...TRIVOLI...OSCEOLA...
BRIMFIELD AND WATAGA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 474 BETWEEN MILE MARKERS 0 AND 6.
INTERSTATE 74 BETWEEN MILE MARKERS 34 AND 87.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR NORTHWESTERN
ILLINOIS.
LAT...LON 4061 8965 4037 9044 4115 9044 4115 8987
4123 8986 4124 8964
TIME...MOT...LOC 0000Z 230DEG 59KT 4119 9066 4036 9078
HAIL...<.75IN
WIND...70MPH
$$
AUTEN1 follow-up statement
273
WWUS53 KILX 120025
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
625 PM CST WED NOV 11 2015
ILC057-095-143-175-120100-
/O.CON.KILX.SV.W.0141.000000T0000Z-151112T0100Z/
PEORIA-KNOX-FULTON-STARK-
625 PM CST WED NOV 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CST
FOR PEORIA...KNOX...NORTHERN FULTON AND STARK COUNTIES...
AT 624 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WARNER TO PRAIRIE CITY...MOVING NORTHEAST AT 55
MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
PEORIA...GALESBURG...CANTON...BARTONVILLE...ABINGDON...KNOXVILLE...
FARMINGTON...ELMWOOD...BELLEVUE...PRINCEVILLE...WYOMING...DUNLAP...
CUBA...TOULON...HANNA CITY...GLASFORD...TRIVOLI...OSCEOLA...BRIMFIELD
AND WATAGA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 474 BETWEEN MILE MARKERS 0 AND 6.
INTERSTATE 74 BETWEEN MILE MARKERS 34 AND 87.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR NORTHWESTERN
ILLINOIS.
LAT...LON 4061 8965 4037 9044 4115 9044 4115 8987
4123 8986 4124 8964
TIME...MOT...LOC 0024Z 227DEG 49KT 4141 9030 4059 9047
HAIL...<.75IN
WIND...70MPH
$$
AUTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 11, 3:00 PM CST, 3 hours 1 minute earlier.
Area forecast discussion, Nov 11, 3:00 PM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION National Weather Service Lincoln IL 300 PM CST WED NOV 11 2015 .SHORT TERM...(Tonight) ISSUED AT 259 PM CST WED NOV 11 2015 Powerful November storm system is taking aim on central Illinois this evening, with 20z/2pm surface chart showing a 991mb low over southwest Iowa. Strong to severe thunderstorms are currently developing in the vicinity of the low and arcing southward along a trailing cold front into north-central Missouri. Further south...another area of showers/storms is developing in association with the warm conveyor belt across the Ozarks. As the low continues to deepen and lift toward western Wisconsin, the storms currently across northern Missouri will shift eastward into west-central Illinois early this evening. Based on radar timing tools and consistent forecasts from both the HRRR and 4km NAM, it appears convection will arrive in the Illinois River Valley between 6pm and 8pm, along the I-55 corridor between 7pm and 9pm, and further east to the I-57 corridor between 9pm and midnight. Damaging wind gusts will be the primary severe weather threat across the western KILX CWA early this evening, although an isolated tornado cannot be ruled out due to impressive amounts of low-level wind shear. As the storms race E/NE, the severe wind threat will decrease east of the I- 55 corridor by mid to late evening as the storms tend to weaken with time. Once the storms pass, very strong gradient winds will develop as low pressure continues to deepen over Wisconsin. Westerly winds will increase to between 20 and 30 mph overnight, with gusts reaching the 40 to 50 mph range. As a result, a Wind Advisory will remain in effect for all locations along/north of I-70. && .LONG TERM...(Thursday through Wednesday) ISSUED AT 259 PM CST WED NOV 11 2015 The intense storm system (987 mb) is expected to be over central thru northeast Wisconsin by Thursday morning with a very tight pressure gradient across a large portion of the region. Forecast soundings suggest the potential for 25 to 35 mph sustained winds with gusts around 50 mph at times into the afternoon hours before we see a very slow diminishing trend towards evening. With the surface low pulling away from the area rather quickly, the wrap-around moisture is expected to lift northeast as well and shift into far northern IL or southern Wisconsin by evening. A secondary upper trof will swing southeast across the lower Great Lakes Thursday night and Friday with gusty winds expected with that system as well, although not as strong as what we will see tonight and Thursday. The weather should quiet down for Friday night through the weekend as high pressure settles across the area. We should start out on the cool side early in the weekend but as the high shifts off to our east on Sunday, southerly winds will bring in milder air for Sunday afternoon. However, it doesn't look like the nice weather will hold very long over our area as an active southwest flow pattern continues into next week with the first of two significant systems that will affect the Midwest. Showers chances increase somewhat late Sunday night into Monday, and especially Monday night into Tuesday as the upper wave tracks across the region. Unfortunately, the upper wave and associated surface low will not be a quick mover and will have ample opportunity to bring up some significant rainfall to our area early next week with POPs in the forecast through Thursday. The pattern will hold thru the rest of the week with the latest ECMWF indicating another strong upper level system poised over the southwest U.S. ready to spread precip back into our area either late next week or during the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) ISSUED AT 1157 AM CST WED NOV 11 2015 Latest high-res models continue to suggest timing of main line of convection will be between 00z and 06z at the central Illinois terminals. Based on the speed of the mid-level flow and the fact that models often do not accelerate convective lines fast enough in this type of situation...prefer the slightly faster 4km NAM solution. As a result, have timed the convection into KPIA between 01z and 03z...then further east to KCMI between 03z and 05z. There are some indications that scattered storms may develop well ahead of the approaching cold front...potentially impacting KCMI earlier in the evening. Will only carry VCTS at this time...but will continue to monitor later model runs and radar imagery for possible updates to timing. Once the storms pass...very strong westerly winds will develop tonight into Thursday. Forecast soundings and numeric guidance both indicate gusts reaching 35 to 45kt. && .ILX Watches/Warnings/Advisories... Wind Advisory from 6 PM this evening to 6 PM CST Thursday for ILZ027>031-036>038-040>057-061>063. && SHORT TERM...Barnes LONG TERM...Smith AVIATION...Barnes
Hazardous weather outlook, Nov 11, 3:33 PM CST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 333 PM CST WED NOV 11 2015 ILZ027>031-036-037-040-041-047>050-121200- CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER- SCOTT-STARK-TAZEWELL-WOODFORD- 333 PM CST WED NOV 11 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL AFFECT THE AREA THIS EVENING...AS AN INTENSE STORM SYSTEM CROSSES THE MIDWEST. DAMAGING WINDS ARE THE PRIMARY CONCERN...ALTHOUGH AN ISOLATED TORNADO IS POSSIBLE. ONCE THE STORMS PASS...WESTERLY WINDS WILL GUST FROM 40 TO 50 MPH FROM TONIGHT THROUGH THURSDAY. THIS WILL CAUSE DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG WESTERLY WINDS WILL LINGER INTO THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING...MAINLY BETWEEN 6 PM AND 8 PM. ILZ038-042-043-051>053-121200- CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-SANGAMON- 333 PM CST WED NOV 11 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL AFFECT THE AREA THIS EVENING...AS AN INTENSE STORM SYSTEM CROSSES THE MIDWEST. DAMAGING WINDS ARE THE PRIMARY CONCERN. ONCE THE STORMS PASS...WESTERLY WINDS WILL GUST FROM 40 TO 50 MPH FROM TONIGHT THROUGH THURSDAY. THIS WILL CAUSE DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG WESTERLY WINDS WILL LINGER INTO THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...MAINLY BETWEEN 7 PM AND 9 PM. ILZ044>046-054>057-061>063-121200- CHAMPAIGN-CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-MOULTRIE-PIATT- SHELBY-VERMILION- 333 PM CST WED NOV 11 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL AFFECT THE AREA THIS EVENING...AS AN INTENSE STORM SYSTEM CROSSES THE MIDWEST. THE GREATEST CHANCE FOR WIDESPREAD SEVERE WEATHER WILL REMAIN FURTHER WEST...MAINLY WEST OF THE I-57 CORRIDOR. HOWEVER...DAMAGING WIND GUSTS WILL STILL BE POSSIBLE WITH A FEW OF THE STORMS AS THEY PUSH INTO EAST- CENTRAL AND SOUTHEAST ILLINOIS BY MID TO LATE EVENING. ONCE THE STORMS PASS...WESTERLY WINDS WILL GUST FROM 40 TO 50 MPH FROM TONIGHT THROUGH THURSDAY. THIS WILL CAUSE DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG WESTERLY WINDS WILL LINGER INTO THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...MAINLY BETWEEN 9 PM AND MIDNIGHT. ILZ066>068-071>073-121200- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 333 PM CST WED NOV 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL AFFECT THE AREA THIS EVENING...AS AN INTENSE STORM SYSTEM CROSSES THE MIDWEST. THE GREATEST CHANCE FOR WIDESPREAD SEVERE WEATHER WILL REMAIN FURTHER WEST...MAINLY WEST OF THE I-57 CORRIDOR. HOWEVER...DAMAGING WIND GUSTS WILL STILL BE POSSIBLE WITH A FEW OF THE STORMS AS THEY PUSH INTO EAST-CENTRAL AND SOUTHEAST ILLINOIS BY MID TO LATE EVENING. ONCE THE STORMS PASS...WESTERLY WINDS WILL GUST FROM 30 TO 40 MPH FROM TONIGHT THROUGH THURSDAY. THIS WILL CAUSE DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG WESTERLY WINDS WILL LINGER INTO THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...MAINLY BETWEEN 9 PM AND MIDNIGHT. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 6:34 PM CST | Special Weather Statement | ILX | Cass, Schuyler | 56 min |
| Nov 11, 6:54 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Knox, Marshall, Mason, Peoria, Stark and 2 more | 66 min |
| Nov 11, 7:45 PM CST | Severe Thunderstorm Warning | ILX | McLean, Marshall, Tazewell, Woodford | 45 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.